Alert archive / Ohio / River Flood Warnings in 2019
River Flood Warning 85, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Sep 14, 2019, 9:34 PM EDT for Trumbull County, Ohio. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2019, 9:34 PM EDT (01:34 UTC)
- Expired
- Sep 15, 2019, 7:58 AM EDT
- In force
- 10 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Trumbull County, OH
The radar
The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eagle Creek (Trumbull Co) at Phalanx Station (PHAO1). The gauge peaked at 10.11 ft at Sep 15, 2019, 2:00 AM EDT.
- Action stage
- 8 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 13.5 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03093000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
241
WGUS41 KCLE 150134
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
934 PM EDT Sat Sep 14 2019
...The National Weather Service in Cleveland has issued a flood
warning for the following rivers in Ohio...
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC155-150934-
/O.NEW.KCLE.FL.W.0085.190915T0134Z-190915T1100Z/
/PHAO1.1.ER.190915T0125Z.190915T0300Z.190915T0500Z.UU/
934 PM EDT Sat Sep 14 2019
The National Weather Service in Cleveland has issued a
* Flood Warning for
The Eagle Creek At Phalanx Station
* until Sunday morning.
* At 9 PM the stage was 9.4 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and rise to near 10.0
feet by tonight. The river will fall below flood stage by early
Sunday morning.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in
Braceville floods. Knowlton Road will be threatened.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$
BM2 follow-up statements
435
WGUS81 KCLE 150924
FLSCLE
Flood Statement
National Weather Service Cleveland OH
524 AM EDT Sun Sep 15 2019
...The flood warning continues for the following rivers in Ohio...
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC155-151602-
/O.EXT.KCLE.FL.W.0085.000000T0000Z-190915T1602Z/
/PHAO1.1.ER.190915T0132Z.190915T0600Z.190915T1002Z.UU/
524 AM EDT Sun Sep 15 2019
...Flood warning extended until this afternoon...The flood warning
continues for
The Eagle Creek At Phalanx Station.
* Until this afternoon.
* At 5:00 AM Sunday the stage was...9.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* The river will fall to below flood stage by this morning.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in
Braceville floods. Knowlton Road will be threatened.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$429
WGUS81 KCLE 151158
FLSCLE
Flood Statement
National Weather Service Cleveland OH
758 AM EDT Sun Sep 15 2019
...The flood warning is cancelled for the following river in Ohio...
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC155-151228-
/O.CAN.KCLE.FL.W.0085.000000T0000Z-190915T1602Z/
/PHAO1.1.ER.190915T0132Z.190915T0600Z.190915T1000Z.UU/
758 AM EDT Sun Sep 15 2019
The flood warning is cancelled for
The Eagle Creek At Phalanx Station.
* At 7:00 AM Sunday the stage was...9.2 feet and is below the
Flood stage of 9.5 feet.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Sep 14, 9:18 PM EDT, 16 minutes earlier.
Area forecast discussion, Sep 14, 9:18 PM EDT, 16 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 918 PM EDT Sat Sep 14 2019 .SYNOPSIS... High pressure will build northeast through the Ohio valley tonight and Sunday. A weak cold front will sink south through the region Sunday night through Monday, with high pressure returning to the area Monday night through midweek. Above average temperatures are expected through the forecast period. && .NEAR TERM /THROUGH SUNDAY NIGHT/... No changes with the mid evening update. Previous discussion. An area of high pressure was located near Cincinnati this afternoon and continues to build into the Ohio Valley Region. The center of the high pressure will be near southeast Pennsylvania by Sunday morning. It will be a fantastic evening for any outdoor plans with light winds and comfortable temperatures. Low humidity levels and temperatures falling down into the middle to upper 50s are expected tonight. Slightly milder temperatures will remain along the lakeshore, but still pleasant to open the windows type conditions. Southerly winds will return on Sunday on the back side of the exiting high pressure system. Slightly warmer temperatures are expected Sunday and went a few degrees above guidance with high temperatures lower to maybe middle 80s. A weak cold front will move down into the eastern Great Lakes region late Sunday night with some clouds and a slight chance for few scattered showers. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... Weak cold front will settle south across the area Monday morning. A few residual light showers will be possible during the morning, mainly downwind of Lake Erie in the east. Expecting partly to mostly cloudy skies with the front for the first half of the day then scattering out from north to south during the afternoon. Highs on Monday expected to drop back 3 to 5 degrees across the northeast part of the area behind the front. High pressure builds in behind the front from Quebec to the eastern Great Lakes. Temperatures will be a degree or so cooler on Tuesday but drier air will bring lower humidity with mostly sunny skies. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... High pressure remains in control for much of next week while the upper level ridge builds overhead. Temperatures trend towards well above normal values by the end of the week. Went a couple degrees above guidance values each day which have a bias towards climatological normals in the later periods. The operational 12Z GFS tries to bring a front with some showers through on Friday but is an outlier from both other long range models and the GFS ensemble mean which maintain a strong ridge so will keep the forecast dry with continued warmth. && .AVIATION /00Z Sunday THROUGH Thursday/... Largely VFR conditions for the next 24 hours with high pressure overhead. Small possibility for brief early morning BR in the vicinity of YNG, but likely no other TAF terminals affected. Otherwise an influx of some mid cloud tomorrow with the approach of a weakening front. Precip not looking too likely. Light south- southwest winds tonight with some minor gusts around 20 knots Sunday afternoon. .OUTLOOK...Non-VFR possible late Sunday night into Monday. && .MARINE... Westerly winds of 15 to 20 knots will continue for a few more hours on the east end of Lake Erie before dropping off and backing to the southwest. Extended the Small Craft Advisory and High Swimming Risk for a few more hours as wave heights remain in the 3 to 5 foot range, especially offshore. Otherwise southwest winds of 5 to 15 knots develop on Lake Erie on Sunday, shifting to the northeast by midday Monday in the wave of a cold front that will pass early Monday morning. Northeast winds of 10-15 knots will cause waves of 1 to 3 feet. There is also a chance of waterspouts with the frontal passage Monday morning. Beyond that, high pressure will set up over the eastern Great Lakes again through the first half of the week with easterly winds of 5 to 15 knots. Winds shift around to the south towards Thursday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Griffin NEAR TERM...Griffin/Oudeman SHORT TERM...KEC LONG TERM...KEC AVIATION...Oudeman MARINE...KEC
Hazardous weather outlook, Sep 14, 9:15 PM EDT, 19 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Cleveland OH 915 PM EDT Sat Sep 14 2019 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-160115- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 915 PM EDT Sat Sep 14 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 14, 6:01 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
601 PM EDT SAT SEP 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM MARINE TSTM WIND 3 NNW LORAIN 41.48N 82.20W
09/13/2019 M47 MPH LEZ145 OH BUOY
CORRECTS TIME ON PREVIOUS MARINE TSTM WIND
REPORT FROM 3 NNW LORAIN. LORO1 REPORTS
SUSTAINED WIND 41 KTS.
&&
DKNearby
River Flood Warnings in Ohio, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.